Primary sclerosing cholangitis in the presence of a lupus anticoagulant

Donald F. Kirby*, Andres T. Blei, Steven T. Rosen, Robert L. Vogelzang, Harvey L. Neiman

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

20 Scopus citations

Abstract

Lupus anticoagulant, an immunoglobulin that prolongs the partial thromboplastin time, has been associated with thrombotic events, including deep venous thrombosis, pulmonary emboli, and Budd-Chiari syndrome. In this report, primary sclerosing cholangitis was diagnosed in a man with a 10-year history of multiple thrombotic events related to a circulating lupus anticoagulant. Progressive jaundice and pruritus developed, and sclerosing cholangitis was confirmed by direct cholangiography. Sclerosing cholangitis is the second hepatobiliary disease reported in association with a lupus anticoagulant.

Original languageEnglish (US)
Pages (from-to)1077-1080
Number of pages4
JournalThe American journal of medicine
Volume81
Issue number6
DOIs
StatePublished - Dec 1986

ASJC Scopus subject areas

  • Medicine(all)

Fingerprint Dive into the research topics of 'Primary sclerosing cholangitis in the presence of a lupus anticoagulant'. Together they form a unique fingerprint.

Cite this